My husband was in the ER a week ago with a jaundice and phantom off and on fever. His bilirubin was 3.9 at that time, his ammonia level was also elevated (47.0). We left the er with antibiotics (Cipro) and lactolose. We have not been able to get him in to see anyone for a follow up until this coming Friday. My question is... he s having bouts of diarrhea 8 or more movements in a day. Can I cut back on the Lactolose?
Hello .. Lactulose is used in higher doses for treating high ammonia in blood..this actually prevents any further absorption of ammonia from gut into blood.. This will definitely cause more bowel movements..don't cut down or stop lactulose..it can cause much more serious problems.. Just continue taking it..dose will be adjusted in the next visit after seeing the levels of ammonia.. Hope this answer clears your doubt.. If you have anymore doubts I would be happy to answer..take care
I find this answer helpful
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]